Rinsho Ganka Volume 64, Issue 7 (July 2010)
Japanese

A case suspected of chlorpromazine retinopathy Akira Nakamura 1 , Daisuke Samoto 1 , Hidenori Tanaka 1 , Manami Kuze 1 , Atsuhiro Tanikawa 1 , Masayuki Horiguchi 1 1Dept of Ophthalmol,Fujita Health Univ Sch of Med pp.1187-1192
Published Date 2010/7/15
DOI https://doi.org/10.11477/mf.1410103271
  • Abstract
  • Look Inside
  • Reference

Abstract. Purpose:To report a case with severe retinal dysfunction suspected of chlorpromazine-induced retinopathy. Case:A 50-year-old female presented with blurring of vision in both eyes. She had been receiving 10 medications including chlorpromazine 50 mg daily for severe depression since 21 years before. She had received simultaneous cataract and vitreous surgery for cataract and macular edema in both eyes 2 years before. Findings:Corrected visual acuity was 0.07 right and 0.6 left. Both eyes showed paracentral scotoma and decreased sensitivity in the fovea. Fluorescein angiography showed extensive atrophy of retinal pigment epithelium. Optical coherence tomography showed thinning of retinal outer layer and absence of borderline between outer and inner segment of visual cells in the right eye and cystoid macular edema in the left. Electroretinogram was almost extinguished in the right eye and was markedly reduced in the left. Conclusion:This case illustrates that prolonged intake of chlorpromazine at a low dosis may induce severe retinal dysfunction.


Copyright © 2010, Igaku-Shoin Ltd. All rights reserved.

基本情報

03705579.64.7.jpg
臨床眼科
64巻7号 (2010年7月)
電子版ISSN 1882-1308 印刷版ISSN 0370-5579 医学書院

関連文献

もっと見る

文献を共有